Chemotherapy-induced nausea and vomiting in the young person with cancer
Clinical Previous     Next

Chemotherapy-induced nausea and vomiting in the young person with cancer

Margaret Graham Staff nurse, Children’s Haematology Unit, Royal Belfast Hospital for Sick Children, Belfast Northern Ireland
Jayne Price Senior teaching fellow, School of Nursing and Midwifery, Queen’s University Belfast, Northern Ireland

Nausea and vomiting are among the most distressing adverse effects of cancer chemotherapy. In the past ten years considerable advances in the prevention of chemotherapy-induced emesis have been made. However, nurses still play a vital role in managing this condition, particularly that of anticipatory nausea and vomiting which is refractory to anti-emetic drugs and is more prevalent in children and adolescents. This article describes the management of chemotherapy-induced nausea and vomiting in an adolescent girl.

Cancer Nursing Practice. 4, 8,29-34. doi: 10.7748/cnp2005.10.4.8.29.c7576

You need a subscription to read the full article